Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 1, NWS St. Louis, MO

January 11, 2014Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 11, 2014, 2:13 PM CST for Reynolds County, Missouri. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 2:13 PM CST (20:13 UTC)
Expired
Jan 13, 2014, 4:48 PM CST
In force
51 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 8.06 ft at Jan 11, 2014, 4:00 PM CST.

actionminormoderate5101501/1101/1201/1301/14
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WGUS43 KLSX 112013
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
213 PM CST SAT JAN 11 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  Black River near Annapolis affecting Reynolds County

.This Flood Warning is a result of a combination of snow melt and 
up to 1.00 inch of precipitation the past 24 hours, with no additional 
precipitation forecast during the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-122013-
/O.NEW.KLSX.FL.W.0001.140111T2013Z-140113T2248Z/
/ANNM7.1.ER.140111T1952Z.140112T0600Z.140112T2248Z.NO/
213 PM CST SAT JAN 11 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* until Monday afternoon.
* At  1:45 PM Saturday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast:  The river will rise above flood stage by this afternoon 
  and continue to rise to near 9.0 feet by after midnight tonight. 
  The river will fall below flood stage by Sunday afternoon.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
 
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     01/12  01/13  01/14  01/15  01/16

Black River
  Annapolis        8.0    7.98       8.7    6.9    5.2    4.3    4.0
1 follow-up statement
795 
WGUS83 KLSX 120052
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CST SAT JAN 11 2014

...The flood warning is cancelled for the following river in 
Missouri...

 
  Black River near Annapolis affecting Reynolds County


.This is the last statement that will be issued regarding this 
flooding event along the Black River near Annapolis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-120122-
/O.CAN.KLSX.FL.W.0001.000000T0000Z-140113T2248Z/
/ANNM7.1.ER.140111T1955Z.140111T2200Z.140111T2307Z.NO/
652 PM CST SAT JAN 11 2014

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At  6:15 PM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at  5:07 PM Saturday.
* Forecast:  The river will continue to fall to 5.3 feet by Monday 
  morning.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
 
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     01/12  01/13  01/14  01/15  01/16

Black River
  Annapolis        8.0    7.89       6.9    5.3    4.6    4.3    4.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 11, 10:00 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Jan 11, 10:00 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CST Sat Jan 11 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 300 AM CST Sat Jan 11 2014

A cold front was moving sewd through swrn IL early this mrng.  The
warm conveyor belt precipitation has shifted east of our forecast
area, although there was some lingering patchy drizzle.  Another
area of light rain with a little sleet was moving ewd into cntrl
MO.  This precipitation was associated with a vort max moving ewd
through w cntrl MO.  The models did not have a good handle on this
ongoing light precipitation.  It appears that this area of
precipitation will move through portions of cntrl MO and into east
cntrl and sern MO later this mrng before eventually dissipating by
noon.  The precipitation type should be mainly light rain, but there
will also be a little sleet or snow mixed in as well.  With surface
temperatures above freezing, along with the light nature of the
precipitation, am not expecting any snow/sleet accumulation this
mrng.  Decreasing cloudiness is expected later this mrng and aftn
from west to east.  Only slightly cooler temperatures are expected
today across nern MO and w cntrl IL with continued above normal
temperatures further south across the rest of the forecast area.

GKS

.LONG TERM:  (Tonight through Friday)
Issued at 300 AM CST Sat Jan 11 2014

(Tonight - Monday)

A strong WAA regime is expected for Sunday, and should be further
enhanced by either a greatly reduced/non-existent snowpack and temps
getting a running start thanks to slowly rising temps late tonight
as surface winds back out of the south.

If this is anything like the last few decent warmups we've had, MOS
has been underdoing them, and in some cases, by as much as 5
degrees.  The higher MAV MOS max temps for Sunday are a good start,
but bumped them up further towards 60F between COU and STL, with
confidence further increased thanks to strong south flow and full
sunshine.

A shortwave disturbance--the first of several next week--will pass
thru on Monday, accompanied by a cold front at the surface, and will
threaten a brief episode of light pcpn late Sunday night and Monday
morning.  It will be a narrow window of opportunity, with moisture
rushing north; but it looks like sufficient moisture does not reach
our area in time with the best pcpn chcs likewise getting shunted
off to the SE.  Noticed the models had a much nicer setup on the day
shift and were trending that way the previous night, so models in
the process of wobbling.  For the sake of some forecast consistency
and until we see better run-to-run agreement, maintained lo-chance
PoPs for mainly Monday morning.  Pcpn-types should be all rain.

Favored the higher MAV MOS for max temps again on Monday.

(Tuesday - Friday)

Longwave upper TROF gets re-established over eastern North America
early in this period and is maintained for the remainder of the
week, thanks to a pair of shortwaves, leaving our region with NW
flow.  Shortwave disturbances will be quick-hitters, however, and
cold air intrusions, when they do happen, will be limited and brief
during this period.

The first shortwave will drop down on Tuesday, with the models now
showing a bit better moisture to work with and outputting light
QPF.  Have edged PoPs into slight and lo-end chance category.
Pcpn-types will be straddling the thresholds for rain-snow,
depending on exactly what time of day this moves thru.

The second shortwave is scheduled for Thursday.  It is expected to
be more moisture starved than its predecessor, and will maintain the
dry forecast for now.

Temps will be a see-saw for this period, with cold fronts for
Tuesday and Thursday, giving us brief cooldowns the following days
with a day or so of above normal temps in-between.  No one pattern
will dominate here.

TES

&&

.AVIATION:  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 953 AM CST Sat Jan 11 2014

Stratus dissipating/exiting east early this afternoon with a patch
of mid level clouds to pass over St. Louis area terminals.
Otherwise, a gusty west wind will subside and back to the south
tonight before increasing again on Sunday under a clear sky.

Specifics for KSTL:

Stratus breaking up quickly late this morning with a period of mid
clouds expected this afternoon. A gusty west wind will subside and
back to the south tonight before increasing again on Sunday under
a clear sky.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 11, 7:29 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
729 AM CST SAT JAN 11 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
729 AM CST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.